Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Question regarding combinations
Jul 25, 2000

Hello

I wondered what the latest on the combination of Nevirapine

and combivir is? I was reading an article on a recent study which was saying about the possibility of liver damage. I've been on the combination for about 18 months now and 4 months ago returned to my work after taking a year out.

I do get fatigue more than I used to and the occasional fever spell/nausea. I guess I'm quite lucky in that respect that some people get really back side effects.

Hope that you can respond to my question, The drugs have certainly taken effect in the sense that I can return to work etc. But, I cannot help but wonder about the long term effects of this combination even though at the moment It is giving me the opportunities that people in the past never had.

Hope to hear from you soon.

Jonathan

Response from Dr. Dieterich

Dear Jonathan,

The combination is relatively non-toxic. There is a small incidence of hepatitis caused by nevirapine, but it is low and it usually occurs in the first few weeks to months of therapy. I assume your MD is following your liver enzymes. If however you have not been tested for Hepatitis C you should be. In addition you should be vaccinated for Hepatitis A and B if you are not immune. Douglas T. Dieterich, M.D.



Next
diagnosed w/hep C

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement